Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Pendleton, OR

July 18, 2012Umatilla County, Union County, Wallowa County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 18, 2012, 4:10 PM PDT for Umatilla County, Union County, Wallowa County, Oregon. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 4:10 PM PDT (23:10 UTC)
Expired
Jul 18, 2012, 5:15 PM PDT
In force
65 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR

The radar

The Pendleton radar (KPDT), 70 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:25 PM PDTHAIL 14 Wnw La Grande, ORQUARTER TO LESS THAN GOLF BALL SIZE
Jul 18, 4:30 PM PDTHAIL 1.754 N La Grande, ORA LOT OF DIME TO GOLF BALL SIZE HAIL FOR 10-15 MINUTES
Jul 18, 4:35 PM PDTFUNNEL CLOUDSsw La Grande, OR
Jul 18, 4:50 PM PDTHAIL 1.251 S La Grande, OR1.38 IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS56 KPDT 182310
SVRPDT
ORC059-061-063-190015-
/O.NEW.KPDT.SV.W.0022.120718T2310Z-120719T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
410 PM PDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UMATILLA COUNTY IN NORTHEAST OREGON...
  CENTRAL UNION COUNTY IN NORTHEAST OREGON...
  THIS INCLUDES THE CITY OF LA GRANDE...
  WEST CENTRAL WALLOWA COUNTY IN NORTHEAST OREGON...

* UNTIL 515 PM PDT

* AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...DAMAGING       
  WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY RAINFALL.  THIS STORM   
  WAS LOCATED 7 MILES WEST OF   LA GRANDE...AND MOVING NORTHEAST AT  
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELGIN

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4575 11803 4550 11760 4533 11785 4517 11812
      4532 11843
TIME...MOT...LOC 2309Z 214DEG 17KT 4534 11819

$$

DGW
2 follow-up statements
583 
WWUS56 KPDT 182337
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
437 PM PDT WED JUL 18 2012

ORC059-061-063-190015-
/O.CON.KPDT.SV.W.0022.000000T0000Z-120719T0015Z/
UNION OR-WALLOWA OR-UMATILLA OR-
437 PM PDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR EAST CENTRAL UMATILLA...WEST CENTRAL WALLOWA AND CENTRAL UNION
COUNTIES...

AT 430 PM PDT...TRAINED WEATHER SPOTTERS LOCATED WEST OF LA GRANDE 
REPORTED A SEVERE THUNDERSTORM PRODUCING UP TO GOLFBALL SIZE HAIL.  
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ISLAND CITY...OR 7 MILES 
NORTH OF LA GRANDE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IMBLER...SUMMERVILLE AND ELGIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4575 11803 4550 11760 4533 11785 4517 11812
      4532 11843
TIME...MOT...LOC 2336Z 214DEG 17KT 4545 11809

$$

MCW
234 
WWUS56 KPDT 190010
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
510 PM PDT WED JUL 18 2012

ORC059-061-063-190015-
/O.EXP.KPDT.SV.W.0022.000000T0000Z-120719T0015Z/
UNION OR-WALLOWA OR-UMATILLA OR-
510 PM PDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UMATILLA...WEST
CENTRAL WALLOWA AND CENTRAL UNION COUNTIES WILL EXPIRE AT 515 PM 
PDT...

THE STORM HAS DECREASED IN INTENSITY AND WILL BE ALLOWED TO EXPIRE 
AT 515 PM PDT. 

LAT...LON 4575 11803 4550 11760 4533 11785 4517 11812
      4532 11843
TIME...MOT...LOC 0005Z 214DEG 17KT 4556 11798

$$

DGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:29 PM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 18, 2:29 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PDT WED JUL 18 2012

CORRECTED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...QUASI-STATIONARY UPPER
LOW OVER SOUTHWEST OREGON AND NORTHWEST CALIFORNIA WILL CONTINUE TO
BE OUR WEATHER PRODUCER THROUGH FRIDAY.  A WEAK DISTURBANCE SPINNING
AROUND THE LOW WILL MOVE THROUGH THE FORECAST AREA TONIGHT PRODUCING
SCATTERED THUNDERSTORMS OVER THE OREGON MOUNTAINS. THE AREA SHOULD
WEAKEN AS IT SPREADS INTO WASHINGTON. A BRIEF REPRIEVE IN THE ACTION
LATE TONIGHT BEFORE A STRONGER DISTURBANCE MOVES OVER THE CWA
THURSDAY AFTERNOON.  THERE ARE MINOR TIMING DIFFERENCES IN THE
MODELS BUT THE GENERAL TREND OF CONVECTION FORMING DURING THE
AFTERNOON OVER THE MOUNTAINS AND SPREADING NORTHWARD WILL CONTINUE.
AFOREMENTIONED UPPER LOW FINALLY BEGINS TO LIFT NORTHWARD FRIDAY
NIGHT.  THE BEST LIFT WILL BE OVER OUR NORTHWEST CWA LATE THURSDAY
NIGHT INTO FRIDAY MORNING AS THE LOW TRACKS OVER WASHINGTON.
SIGNIFICANTLY DRIER AIR WILL MOVE OVER THE AREA IN THE WAKE OF THE
UPPER LOW.  AS A RESULT A DRYING TREND WILL BEGIN FRIDAY AFTERNOON
OVER OUR SOUTHWEST FORECAST AREA AND SPREAD EASTWARD THROUGHOUT THE
DAY.  BY FRIDAY NIGHT...ONLY A SLIGHT CHANCE OF THUNDERSTORMS REMAIN
OVER EXTREME NORTHEAST OREGON AS THE SYSTEM FINALLY MOVES OUT OF THE
REGION.  TEMPERATURES WILL GENERALLY BE NEAR TO ABOVE NORMAL THROUGH
THURSDAY NIGHT.  BEHIND THE SYSTEM...TEMPERATURES WILL BE SLIGHTLY
BELOW FRIDAY.  EARLE

.LONG TERM...SATURDAY THROUGH WEDNESDAY...ANOTHER UPPER LEVEL LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH VANCOUVER ISLAND SATURDAY.
THIS WILL PLACE THE PACIFIC NORTHWEST UNDER A DRY WEST-SOUTHWEST
FLOW. THUS WILL CONTINUE DRY CONDITIONS SATURDAY AND SATURDAY NIGHT.
THIS LOW STILL LOOKS TO SWING EAST ACROSS SOUTHERN BRITISH COLUMBIA
SUNDAY THROUGH MONDAY. THIS SYSTEM MAY CAUSE STRAY THUNDERSTORMS TO
FORM ALONG THE SURFACE FRONT IN THE AFTERNOON AND EVENING SUNDAY.
THESE STORMS LOOK TO MAINLY OCCUR FROM THE ELKHORN MOUNTAINS
NORTHEAST INTO WALLOWA COUNTY, WHILE THE REST OF THE AREA WOULD STAY
DRY. A DRY WEST TO NORTHWEST FLOW LOOKS TO LINGER ACROSS THE REGION
TUESDAY AND WEDNESDAY. TEMPERATURES WILL RUN NEAR TO SLIGHTLY BELOW
SEASONAL THROUGH THIS PERIOD. 90

&&

.AVIATION...00Z TAFS...VFR CONDITIONS ARE MAINLY EXPECTED OVER THE
REGION FOR THE NEXT 24 HOURS. THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON AND THERE IS THE POSSIBILITY THAT ALL TAF SITES MAY
BE AFFECTED. FOR NOW WILL CONTINUE TO INDICATE ESTIMATED TIMING OF
OCCURRENCE OF VICINITY THUNDER AT ALL SITES EXCEPT KPSC AND KYKM,
AS NOT CONFIDENT ENOUGH ON THE TIMING AT THESE LOCATIONS. ANY STORM
DIRECTLY OVER A SITE WILL POTENTIALLY PRODUCE BRIEF GUSTY WINDS AND
LOWER CIG/VIS DUE TO HEAVY RAIN. THUNDERSTORMS SHOULD END LATER THIS
EVENING, THEN DEVELOP AGAIN TOWARDS THE END OF THIS 24 HOUR PERIOD.
FOR NOW WILL NOT TRY TO ESTIMATE ARRIVAL TIMES FOR THURSDAY
AFTERNOON. GENERAL WINDS WILL BE LESS THAN 15 KTS, EXCEPT AT KDLS
WHERE WINDS WILL RUN 15-20 KTS WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS EVENING. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  61  88  64  84 /  20  30  30  40
ALW  67  89  68  86 /  20  20  40  40
PSC  65  92  69  90 /  10  20  40  40
YKM  63  92  66  85 /  10  10  40  40
HRI  65  90  68  88 /  20  20  40  40
ELN  62  91  65  82 /  10  10  40  50
RDM  53  84  56  80 /  40  30  40  10
LGD  60  88  60  84 /  30  20  30  30
GCD  59  83  58  82 /  30  30  40  10
DLS  66  90  69  84 /  20  30  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING
     ORZ041-042-044-049-050-502-503-505>509.

WA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING WAZ024-026>030-520-521.

&&

THREAT INDEX
THURSDAY : YELLOW
FRIDAY : YELLOW
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

81/90/90
Hazardous weather outlook, Jul 18, 6:45 AM PDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
645 AM PDT WED JUL 18 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
191345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
645 AM PDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND FLOODING
     ALL ZONES

AN UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OFF THE EXTREME
NORTHWEST CALIFORNIA COAST WILL CONTINUE TO PUMP MOISTURE OVER THE
REGION AND SERVE AS THE TRIGGER FOR THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND THERE IS THE POTENTIAL FOR FLASH FLOODING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS ABOUT THE FLASH FLOOD
WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS AND FLOODING THURSDAY AND FRIDAY
     ALL ZONES

THE CURRENT WEATHER PATTERN, WITH THE UPPER LEVEL LOW OVER EXTREME
NORTHWEST CALIFORNIA, WILL PERSIST THROUGH THURSDAY NIGHT. AS A
RESULT, THUNDERSTORMS WILL CONTINUE THURSDAY FRIDAY. SOME OF THESE
STORMS MAY PRODUCE LOCALLY HEAVY RAIN WITH THE POTENTIAL FOR FLASH
FLOODING. THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO FRIDAY
MORNING. PLEASE SEE NWS PRODUCT PDXFFAPDT FOR MORE DETAILS. THE LOW
WILL MOVE THROUGH THE REGION FRIDAY AND WILL THEN BE FOLLOWED BY A
DRIER WESTERLY FLOW OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jul 18, 11:49 AM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1149 AM PDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             WALLOWA                 45.57N 117.53W
07/17/2012  M1.00 INCH       WALLOWA            OR   PUBLIC

&&

ML
Local storm report, Jul 18, 12:20 PM PDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1220 PM PDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 SSE DALE              44.97N 118.93W
07/17/2012  M0.79 INCH       GRANT              OR   MESONET

            0.79 INCH IN ONE HOUR. CASE RAWS STATION.

0335 PM     HAIL             3 NE STARKEY            45.26N 118.39W
07/17/2012  E1.00 INCH       UNION              OR   PUBLIC

0415 PM     HAIL             15 SE HEPPNER           45.23N 119.30W
07/17/2012  E1.75 INCH       MORROW             OR   PUBLIC

0430 PM     HAIL             11 ESE HEPPNER          45.30N 119.33W
07/17/2012  E1.00 INCH       MORROW             OR   PUBLIC

            HAIL THE SIZE OF A QUARTER IN DIAMETER WAS REPORTED WITH
            SOME MINOR CREEK FLASH FLOODING AROUND 530 PM.

0446 PM     HAIL             HEPPNER                 45.35N 119.55W
07/17/2012  E1.00 INCH       MORROW             OR   TRAINED SPOTTER

0455 PM     HEAVY RAIN       NW ELGIN                45.57N 117.92W
07/17/2012  E0.00 INCH       UNION              OR   TRAINED SPOTTER

            PEA SIZE HAIL AND SHEETS OF HEAVY RAIN

0500 PM     HAIL             2 WSW MINAM             45.62N 117.76W
07/17/2012  E1.00 INCH       UNION              OR   PUBLIC

            20 MINUTES OF HAIL FELL AROUND 5 PM AND COVERED THE
            GROUND. SEVERAL HAIL STONES WERE AT LEAST 1 INCH IN
            DIAMETER OR SLIGHTLY LARGER.

0530 PM     HAIL             WALLOWA                 45.57N 117.53W
07/17/2012  M1.00 INCH       WALLOWA            OR   PUBLIC

0535 PM     HAIL             1 W WALLOWA             45.57N 117.54W
07/17/2012  E1.00 INCH       WALLOWA            OR   PUBLIC

            HEAVY HAIL CURRENTLY FALLING LARGEST HAIL STONES ARE THE
            SIZE OF A QUARTER IN DIAMETER WITH SEVERAL PENNY SIZED
            HAIL STONES AS WELL. NO SIGNIFICANT WIND TO REPORT WITH
            THE THUNDERSTORM.

0535 PM     HAIL             5 S FLORA               45.83N 117.31W
07/17/2012  E0.88 INCH       WALLOWA            OR   PUBLIC

            40 MPH WIND GUST BEFORE THE HAIL

0545 PM     HEAVY RAIN       5 S HEPPNER             45.28N 119.53W
07/17/2012  M1.10 INCH       MORROW             OR   MESONET

            1.10 INCHES OF RAIN IN ONE HOUR. SHOBE CANYON MESONET.

0600 PM     DEBRIS FLOW      6 S ELLENSBURG          46.91N 120.55W
07/17/2012                   KITTITAS           WA   DEPT OF HIGHWAYS

            A MUDSLIDE THAT WAS APPROXIMATELY 100 FEET LONG AND 15
            FEET DEEP WAS REPORTED ALONG HIGHWAY 821.

0600 PM     HEAVY RAIN       12 ESE HEPPNER          45.28N 119.33W
07/17/2012  M0.75 INCH       MORROW             OR   MESONET

            0.75 OF AN INCH IN 45 MINUTES. HINTON CREEK MESONET

0810 PM     HEAVY RAIN       2 E ELLENSBURG          47.00N 120.51W
07/17/2012  M1.00 INCH       KITTITAS           WA   TRAINED SPOTTER

            1 INCH IN ONE HOUR. NO FLOODING OBSERVED.

&&

MWISTER
Special weather statement, Jul 18, 3:40 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
340 PM PDT WED JUL 18 2012

ORZ049-502-503-182315-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN
BLUE MOUNTAINS OF OREGON OR-
340 PM PDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 415 PM PDT...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHMAN HOT SPRINGS
TO 8 MILES EAST OF STARKEY...AND MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LAT...LON 4514 11815 4508 11882 4546 11870 4546 11860
      4544 11859 4547 11858 4548 11798
TIME...MOT...LOC 2240Z 205DEG 11KT 4515 11869 4521 11825

DGW

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:08 PM PDTFlash Flood WarningPDTUmatilla, Union, Wallowa112 min
Jul 17, 5:14 PM PDTSevere Thunderstorm WarningPDTUmatilla, Union, Wallowa61 min
Jul 17, 5:43 PM PDTFlash Flood WarningPDTGilliam, Morrow108 min
Jul 17, 5:48 PM PDTSevere Thunderstorm WarningPDTGilliam, Morrow, Sherman42 min
Jul 18, 3:40 PM PDTSpecial Weather StatementPDTUnion35 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.